Format

Send to

Choose Destination
See comment in PubMed Commons below
Indian J Nephrol. 2013 Jul;23(4):301-3. doi: 10.4103/0971-4065.114485.

Acute renal failure secondary to ingestion of ayurvedic medicine containing mercury.

Author information

  • 1Division of Pediatric Nephrology, Bai Jerbai Wadia Hospital for Children, Parel, Mumbai, Maharashtra, India.

Abstract

Several traditional medicines contain potentially toxic heavy metals. Heavy metal poisoning is not an uncommon cause of renal damage, although the diagnosis can be easily missed. We report a case of chronic ingestion of an ayurvedic medicine containing mercury in a 2-year-old girl, resulting in anuric renal failure due to acute interstitial nephritis.

KEYWORDS:

Children; d-Penicillamine; heavy metal poisoning; hemodialysis; mercury intoxication; tubulointerstitial nephritis

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Write to the Help Desk